Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Noticed severe swelling in lips and lower face. Suffer from allergies. Taking antihistamine. Will this affect liver?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 921 Questions
I am suffering from some allergies. Initially it was very severe like my lip was also swelling along with mosquito bite like structures all over my legs and hands and back. then i showed it to a physician and he asked to take allegra after which there is no swelling on lips but when i am not taking any medicines the mosquito bites all over my legs and back. Please can you advise what could be the reason for such allergy??

I had asked this question earlier and was answered by Dr.Sujoy XXXXXXX and he had asked me to continue with antihistamines. Last night it got very severe and my lip and lower face was swollen badly. Please suggest what do I do?

One more more point is the previous reports showed my liver SGPT is bit elevates so if I regularly consume atihistamine will it affect my liver.

Please prescribe a good antihistamine.

Posted Tue, 2 Jul 2013 in Asthma and Allergy
Answered by Dr. Shashi Dangwal 1 hour later

Thanks for posting your query on the XXXXXXX

From your description it is clear that you are suffering from some kind of allergy. The mosquito bite like rashes are called urticaria. You should continue allegra as it seems to be effective in controlling the urticaria in your case. You may also deworm yourself after consulting your physician.

You have mentioned that last night along with urticaria your lips and lower face were swollen. If this happens again you have to be careful as some times it may lead to swelling of your throat especially from inside and you may have difficulty in breathing and swallowing. In such a situation it is best to visit ER of a hospital where necessary treatment can be initiated.

You may ask your doctor to prescribe you a short course of oral steroids if urticaria(rash mentioned by you) is coming very frequently.

Above answer was peer-reviewed by
Follow-up: Noticed severe swelling in lips and lower face. Suffer from allergies. Taking antihistamine. Will this affect liver? 3 hours later
Thank you for advice.

I also wanted to state that when last night there was a swelling on my lips I could also feel uneasiness in swallowing as you said my throat might have swelled.

Please advise a permanent solution as the medicines are only helping temporarily and comes back after few days..

Also if you could advise any oral steroids.

Answered by Dr. Shashi Dangwal 13 hours later

There is no permanent solution for this. You have to do as i told you. The moment rashes start, you may start oral steroids in consultation with your physician. Yes, i will suggest to go in for a complete check up to rule out any other underlying disease. Some times this kind of reaction is known to stop on its own. There is not much to worry, you only have to be careful.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor